Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Sep 11, 2014, 10:35 PM CDT for Clay County, Richland County, Illinois. It took effect at Sep 12, 2014, 5:24 AM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2014, 10:35 PM CDT (03:35 UTC)
- In effect from
- Sep 12, 2014, 5:24 AM CDT
- Expired
- Sep 19, 2014, 8:32 AM CDT
- In force
- 7 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.92 ft at Sep 13, 2014, 4:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS43 KILX 120335
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1035 PM CDT THU SEP 11 2014
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
.Synopsis...Heavy rains from the last couple of days will push the
Little Wabash River near Clay City above flood stage by tomorrow
morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-121735-
/O.NEW.KILX.FL.W.0043.140912T1332Z-000000T0000Z/
/CLAI2.1.ER.140912T1332Z.140913T1800Z.000000T0000Z.NO/
1035 PM CDT THU SEP 11 2014
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From Friday morning until further notice.
* At 945 PM Thursday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 19.3 feet by Saturday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 15.8 Thu 10 PM 17.8 19.2 19.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$6 follow-up statements
380
WGUS83 KILX 121024
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
524 AM CDT FRI SEP 12 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-130024-
/O.EXT.KILX.FL.W.0043.140912T1024Z-140913T0600Z/
/CLAI2.1.ER.140912T0935Z.140912T1200Z.140913T0000Z.NO/
524 AM CDT FRI SEP 12 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* From early this morning until late tonight.
* At 445 AM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by this
afternoon. The river will fall below flood stage this evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.0 Fri 5 AM 17.4 15.7 13.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$990
WGUS83 KILX 121343
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
843 AM CDT FRI SEP 12 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-130343-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140914T1017Z/
/CLAI2.1.ER.140912T0935Z.140913T0000Z.140914T0417Z.NO/
843 AM CDT FRI SEP 12 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until late Saturday night.
* At 745 AM Friday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by
tomorrow morning. The river will fall below flood stage tomorrow
evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.4 Fri 8 AM 18.8 17.0 13.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$793
WGUS83 KILX 130152
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
852 PM CDT FRI SEP 12 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-131552-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140915T0000Z/
/CLAI2.1.ER.140912T0935Z.140913T1200Z.140914T1800Z.NO/
852 PM CDT FRI SEP 12 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday evening.
* At 845 PM Friday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by
tomorrow morning. The river will fall below flood stage Sunday
afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.9 Fri 9 PM 19.0 18.4 15.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$880
WGUS83 KILX 131408
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
908 AM CDT SAT SEP 13 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-140408-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140914T2136Z/
/CLAI2.1.ER.140912T0935Z.140913T1145Z.140914T1536Z.NO/
908 AM CDT SAT SEP 13 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday afternoon.
* At 845 AM Saturday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.9 Sat 9 AM 18.6 12.4 9.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$194
WGUS83 KILX 140129
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT SAT SEP 13 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-141529-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140914T1647Z/
/CLAI2.1.ER.140912T0935Z.140913T1145Z.140914T1047Z.NO/
829 PM CDT SAT SEP 13 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday morning.
* At 745 PM Saturday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.7 Sat 8 PM 17.9 11.9 9.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$080
WGUS83 KILX 141021
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
521 AM CDT SUN SEP 14 2014
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-141051-
/O.CAN.KILX.FL.W.0043.000000T0000Z-140914T1647Z/
/CLAI2.1.ER.140912T0935Z.140913T1145Z.140914T0756Z.NO/
521 AM CDT SUN SEP 14 2014
The Flood Warning is cancelled for
The Little Wabash River near Clay City.
* At 445 AM Sunday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 256 AM Sunday.
* Forecast...The river will continue to fall to 11.9 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.7 Sun 5 AM 11.9 9.6 7.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 11, 9:01 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 11, 9:01 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 901 PM CDT Thu Sep 11 2014 .UPDATE... ISSUED AT 900 PM CDT THU SEP 11 2014 High pressure at the surface extends from Montana to Ohio, but an abundance of low level moisture trapped near the surface is keeping cloud cover across a majority of the Upper Midwest. An upper level trough positioned on top of the surface high is focusing jet stream dynamics from South Dakota through the Great Lakes to Ontario. Short waves in the leading edge of the upper trough are triggering spotty showers and spreading mid and high clouds toward western IL. Overall, a blanket of low clouds will dominate the next 24 to 36 hours, with sunshine probably not making much of an appearance until Saturday afternoon. Unseasonably cool conditions will continue during that time as well, with diurnal swings in temperature generally less than 10F. The main updates for this evening were to increase cloud cover tonight and tomorrow, and trim a degree or two from the low temps across our northern counties. Updated info will be available shortly. && .SHORT TERM...(Tonight) ISSUED AT 259 PM CDT THU SEP 11 2014 Cold front just south of the Ohio River Valley this afternoon as high pressure builds into the Midwest. Northerly flow at the sfc bringing unseasonably cool temps into the region, in stark contrast to the weather of the last few days. Cooler temperatures expected to continue into the overnight hours. With lows dipping into the upper 40s across the nrn portions of the state...and low 50s before dawn for much of Illinois. Breaks in the cloud cover off to the west not having much success in moving into the region. As a result, continued cloud coverage expected through the overnight hours as llvl RH has remained trapped. Both NAM and HRRR slow to move clouds out, though some brief clearing is possible NW of the Illinois River. && .LONG TERM...(Friday through Thursday) ISSUED AT 259 PM CDT THU SEP 11 2014 Cool and cloudy conditions are expected again Friday as low level northerly flow continues with a strong capping inversion at around 850 mb. An upper level shortwave will be rapidly approaching from the west. The axis of the shortwave expected to cross Illinois late Friday evening to early Saturday morning...pushing another frontal boundary through the region. Current model forecasts are fairly consistent keeping precipitation with this feature mainly north of I-72...and modest amounts around 0.10 inches or less. Have PoPs beginning Friday afternoon west of I-55 as lift associated with the approaching shortwave begins...then PoPs spread through most areas I-55 northward Friday evening. The system moves rapidly east- northeastward leaving a cool and dry weekend behind it...with highs in the 60s and lows in the 40s...as high pressure settles over the area. The next chance for precipitation will be Monday as models consistently track another broad trough through the midwest. Cool dry northwesterly flow aloft is expected to follow for the remainder of the week with little chance for any precipitation and below normal temperatures continuing. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 656 PM CDT THU SEP 11 2014 MVFR clouds will prevail over the next 24 hours, with some periodic IFR cloud heights possible late tonight and early Friday morning. Subsidence under a cold dome of high pressure is keeping a blanket of low moisture in place across much of the Upper Midwest. A fast moving shortwave is triggering a narrow band of showers across south-central Iowa, that are moving toward N IL. No precip was included at PIA for now, as the trajectory of the showers and forecast soundings do not look supportive of precip that far south with this wave. As the upper trough rotates into N IL tomorrow, coverage of showers will increase west of I-55. We included a VCSH in the afternoon for all sites but CMI. Winds will remain north to northeast over the next 24 hours, with wind speeds climbing to around 10kt during the day, and diminishing to 5-7kt at night. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SHIMON SHORT TERM...HJS LONG TERM...ONTON AVIATION...SHIMON
Hazardous weather outlook, Sep 11, 3:19 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT THU SEP 11 2014 ILZ027>031-036>038-040>043-047>051-121100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 319 PM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS EXPECTED THROUGH MOST OF NEXT WEEK FROM HAVANA TO BEARDSTOWN. FOR INTERESTS ALONG THE SPOON RIVER BASIN...MINOR FLOODING IS FORECAST FOR THE NEXT COUPLE OF DAYS AT LONDON MILLS AND SEVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-121100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 319 PM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.